Anybody else ever have this?
I took a ton of antibiotics for a year and now got a horrible case of c.difficile. My GI doc found it in my stool sample. C. difficile toxin B
I took Flagyl for 10 days 500 mg twice a day felt better on it (stopped the fever and diarrhea) but got bad nausea. 4 days after stopping Flagyl real bad nausea and intestinal gurgling came back.
I am now on Vancomycin (Vancocin) 250 mg 4 times per day for 2 weeks along with Questran to bind the toxins.
I am so nauseated on the Vancomysin, cant tell whats the meds and what is the c.diff. I am also taking tons of probiotics and also saccoromyces boulardi thats supposed to help kill the c.diff.
I think the c.diff has been brewing for a long time. Its so horrible.
Please tell me this evil beast will go away! i would really like to hear from somebody with a similar case. I have been nauseated for a year. Help!CC
The problem started during antibiotics, and has been lingering for months.
I thought I had intestinal yeast, but it was c.difficile.
It gave me abdominal pain, nausea, bloating, occasional diarrhea etc all year.
Definetly get a stool sample for c.difficile toxins A& B
Just found this site, am in hospital fighting this beast. Never heard of it before. Came down with what appeared initially case of simple diarrhea then several hours into it my head felt as if would explode along with all my joints. That passed and had another day of the same. By third day phoned doc to say need to see you that this is not a simple bug. Instead he phoned in Limotil (?) to stop the diarrhea. Everything I've read says this is the worst thing because it actually creates additional breeding ground for the bacteria to colonize.
By the time I got myself to the hospital morning of 5th day my liver enzymes were 2100 (norm is in the 50s)! Fortunately I called in a gastroenterologist the 3rd day in hospital before the admitting internist caused anymore damage. They performed a CT scan & found pancreas inflamed; colonoscopy found it inflamed along with some other damage, and MRI on abdominal region. What I'm waiting to find out is there any long range damage as a result of this not being treated properly from the get go. I know I now will have to be very diligent in ever taking an antibiotic again and IF I do make sure it's one of the ones that do not contribute the c. diff.
Spent hours last night searching the web and interesting how much medical info is out there from Canada. I am now making it my quest in life to teach everyone what I've learned and also to address the laxness in hospital re: dealing with this. 96% of c. dif derives from contaminated areas in hospital. This bacteria can exist on bedrails, tabletops, etc. for 3 MONTHS and still be active.
Since my posting is months after everyone else's I am probably preaching to the choir. Helpful to learn of others plight so hopefully we can help one another.
Quite frankly I'm mad as h*** about this. Canada and UK have had a huge problem with it so where has been the call to arms to inform the populace? Or perhaps at minimum the docs should be vigilant about it instead of just treating the symptoms.
I too, was on antibiotics for a long time. I was on Doxycycline and never dreamed I'd have any problems like C-Diff, but I did. Things were really getting bad and I was to the point where I would have "accidents" at night while asleep and it even happened twice in public. Fortunately they were small and I was able to leave and go home before it was noticed by anyone.
I had gone to the doctor and had a colonoscopy when it was diagnoised from a stool culture. I spent two weeks on Vancocin, 250 mg BID, but now am on Vancocin, 125 mg one every other day. I am able to tell a huge difference already and I think when I finish the medication it should be cleared up completely. It will be just in time for our vacation trip to Hawaii.
Welcome to the boards Greenmyst, I hope things go better for you from now on and your symptoms are taken care with the medication.
I too have been diagnosed with c. diff and for weeks have been trying to find support from others that have had it. I eager to find out how you are doing now. I don't know how I got this but the diaherrea started after a b.b.q and no one else that was there has been sick. After a few days of being sick my doctor put me on levaquin and flagyl b/f getting a positive stool sample. I felt better so was told to stop the antibiotics and a few days later felt sick again. this time they tested my stool and found c. diff. So its unknown if I had it initially or if I got it from the antibiotics.
I took flagyl for 10 days then was told to stop it and my stool has now been tested negative for c. diff but I still feel extreme nausea a couple time a day and have soft/loose stool. A nurse friend of mine told me to take something called probiotics-lactobicillus to restore the healthy bacteria in my intestines. So that might help you. I take that and also questran-doctor prescribed to clear any traces of c.diff in my system. I also started taking vit b-complex, a multi-vitamin, and prilosec because I now have acid reflux from the flagyl. I do hope you are doing better than me. And I wonder about your recovery. Have you had ups and downs? Good days then bad days? Because I keep thinking Im better but then feel really sick again. The doctors say this is just my system normalizing again but I wonder. I also wonder what kinds of foods you've been eating and what has worked for you. Please reply